Doctor insights on:
Depakote Sprinkles Medication
Can Depakote sprinkles cause colored spots in vision constantly? Have been taking Depakote 15 years but only been seeing spots for 1 year.
Floaters: Any time you have new spots, or floaters, in your vision you need to have retinal evaluation by an Ophthalmologist. They could indicate a retinal tear or detachment. There are other harmless causes, but please seek evaluation ASAP. If its been a year your risk is low, but you still need an exam. ...Read more
Divalproex, is a seizure medicine, the generic name is valporic acid, it has been in the market as an antiseizure medicine for long time, it is a good medicine, helps to control almost all types of common seizures, partial, generalized, absence, myoclonic, atonic, ..Etc.It can be used as a mood stabilizer in psychiatric patients. It has adverse effects on the liver, ...Read more
Could there be side effects to Depakote sprinkles, hctz (hydrochlorothiazide) or ovcon causing me to see colored spots in vision constantly? Have been taking all 10 years
I have epilepsy and I take depakote sprinkles 125 milligrams twice a day and I would like to know can I drink yogi blueberry slim life green tea. ?
Yogi blueberry: If you have not been taking yogi blueberry slim life green tea you could try it for a short time. If that works go ahead and enjoy your drink. If you have symptoms please let your doctor know. If you have been drinking this without trouble, feel free to enjoy it. ...Read more
Can you suddenly stop taking Depakote after two weeks at 750mg? Medication was prescribed as a mood stabilizer.
No: Everyone's body chemistry and drug tolerance/sensitivity is different. Whenever possible is best to titrate off psych meds, meaning take one every other day for a week and then one every three days the following in your case. Additionally always let your physician know what you're doing so s/he can better assist you when you go back for your next apt. ...Read more
Seizure medication: Depakote is the brand name for a medication known as valproic acid. It is most commonly used to treat seizures, though it can also be used as a mood stabilizer in certain psychiatric disorders. It is used to treat multiple seizure types and can be used alone or with other seizure medications if needed. Common side effects include nausea, dizziness, weight gain and tremors. ...Read moreSee 1 more doctor answer
I put on 7lbs in 3month on 250 Depakote a day .Will i keep gaining at such a low dosage?What safe medication can I take to lose the weight?
They tried me the medication Depakote a year ago I still haven't been right still hsve some racing thOughts could it cause it I took it only a month?
Depakote->racing tht: It soundly like you've been diagnosed with anxiety and take Clonazepam and propranolol. It sounds like these should cover your anxiety. Given that you were only on it one 1 month, it does not seem it was likely the cause of your current racing thoughts. I'd schedule a follow up with your doc ASAP to determine what IS causing your racing thoughts and get these treated :) ...Read more
Birth defects: Depakote blocks Folic Acid and leads to developmental defects as the developing fetus' cells try to form nerve and skeletal organs. Spina bifida and facial deformities, intellectual difficulties are among the problems seen. If possible, women of childbearing age should avoid this medication. Certainly all on it should take a Folic Acid supplement. ...Read more
Safe medication: You may take acetaminophen but not more than 4000 mg a day which would be 650 mg every 4 hours( that would make 3900 mg/day) or 1000 mg every 6 hours. Ibuprofen, naproxen and the like interact with Depakote by increasing the changes of bleeding( decreasing platelet count). Some people still take those together but under close supervision by their doctor. ...Read more
Is tegretol a safe medication if prescribed by a professional who does blood work twice yearly..Depakote just put to much weight on me.
I am on depakote ER 500mg two tabs at night. I just got back from a Florida treatment center and I do not have any more of this medication. Need more?
Depakote refill: Contacting your prescribing MD should take care of that. ...Read more
No difference: There is no such thing as " stronger ", "best" or "worst" medication, only those that work and don't work, based on the patient's individual circumstances and genetics. ...Read more
I was prescribed Depakote ER for my epilepsy! How do I know this medication isn't for me and I should stop taking?
Please sit down &: talk to your prescribing medical provider about your concerns. Are you having any severe side effects? Have you read something about it on the internet that scares you? Is the medication not effective at therapeutic dose? Best to discuss with your MD. ...Read more
Depakote in the past was the only medication that worked for my depression. I had to stop from extreme rapid weight gain. Why did it work so well?
I hope this is good: News. Some believe benefits obtained from placebo effects are being fooled - a sign of weakness. My research tried to show that it is a very big part of all effective treatment - it's possible that your positive response was due to surrounding things. Perhaps your doctor was caring, intelligent and made you feel hopeful. That works! mostly that drug fights mania. Who knows why it worked for you? ...Read moreSee 1 more doctor answer
Depakote is the brand name for a medication known as valproic acid. It is most commonly used to treat seizures, though it can also be used as a mood stabilizer in certain psychiatric disorders. It is used to treat multiple seizure types and can be used alone or with other seizure medications if needed. Common side effects include nausea, dizziness, ...Read more